Alert archive / Colorado / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 77, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 30, 1999, 6:06 PM MDT for Pueblo County, Colorado. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 30, 1999, 6:06 PM MDT (00:06 UTC)
- Expired
- Jul 30, 1999, 7:10 PM MDT
- In force
- 64 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 43 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 6:25 PM MDT | Thunderstorm Wind 52 | Pueblo, CO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.1 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1493 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
226 WUUS1 KPUB 310008 RRA SVRPUB COC101-310110- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 606 PM MDT FRI JUL 30 1999 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PUEBLO COUNTY IN SOUTHEASTERN COLORADO * UNTIL 710 PM MDT * AT 600 PM MDT...RADAR SHOWED A SEVERE STORM 8 MILES SOUTHWEST OF PUEBLO MOVING EAST AT 5 MPH. SOME LOCATIONS AFFECTED WILL BE PUEBLO AND SURROUNDING COMMUNITIES THROUGH 710 PM. AT THIS TIME...THE MOST LIKELY SEVERE WEATHER WITH THIS STORM IS LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN OR CLOSE TO THE WARNED AREA...GO TO SAFETY IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. KT/KT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:07 PM MDT, 3 hours 59 minutes earlier.
Area forecast discussion, Jul 30, 2:07 PM MDT, 3 hours 59 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO 207 PM MDT FRI JUL 30 1999 ...THREAT FOR LOCAL HEAVY RAINS THIS FORECAST PERIOD... CURRENTLY ACROSS THE REGION...MADDOX TYPE I FLASH FLOOD PATTERN CONTINUES TO EVOLVE ACROSS COLORADO. AN UPPER LEVEL DISTURBANCE IS CLEARLY INDICATED IN THE WATER VAPOR IMAGERY ACROSS SW COLORADO MOVING SLOWLY EAST. GREATEST THREAT FOR FLASH FLOODING IS DEVELOPING ACROSS FREEMONT...TELLER AND EL PASO COUNTIES AS MSAS AND SFC OBS INDICATING A WELL DEVELOPED BOUNDARY OVER THIS REGION. GOOD SFC CONVG ALONG WITH DISTURBANCE MOVING OUT SHOULD CAUSE LOCALLY HVY IN THIS REGION. ALREADY HAVE RECEIVED >1" RAIN REPTS IN < 1 HOUR IN ALAMOSA VALLEY. FUNNEL CLOUD ALSO REPD IN SAN JUANS. LTG DATA SHOWING NUMEROUS STORMS OVER S CO. SHORT TERM...FF WATCH TO REMAIN IN EFFECT UNTIL LATE THIS EVENING OVER FCST AREA. WITH PATTERN IN PLACE...THREAT FOR LOCALLY HEAVY RAINS WILL REMAIN OVER THE REGION...ESPECIALLY IN AREA DISCUSSED ABOVE. FCST...GRIDDED DATA INDICATES PATTERN TO REMAIN IN PLACE WHICH WILL BE FAVORABLE FOR LOCALLY HEAVY RAIN THROUGH THE WEEKEND. SHORT WAVY ALOFT OVER UTAH/SW CO WILL WILL DRIFT SLOWLY EAST. UPSLOPE FLOW WILL DEVELOP AND BECOME SE (ALBEIT LIGHT). ONE FEATURE WHICH WILL COMPLICATE MATTERS IS THE TUTT CELL (SEEN WITH WAT VAP IMAGERY OVER S TX) WHICH IS MOVING SLOWLY NW TOWARDS CO. THIS FEATURE COULD DRY OUT THE UPPER LEVELS SOMEWHAT...HOWEVER...THE COOLER TEMPS ALOFT ASSOCIATED WITH THESE TROPICAL FEATURES WILL HELP DESTABILIZE THE TEMPS ALOFT ALLOWING FOR MORE VIGOUROUS CONVECTION. ALTHOUGH THE THREAT OF LOCALLY HVY RAINS EXIST THIS WEEKEND...WILL NOT ISSUE NEW FF WATCH AS MID SHIFT WILL HAVE ACCESS TO LATER GRIDDED DATA FIELDS. IN THE EXTENDED...MRF WANTS TO CONTINUE TO BUILD A DOMINATING HIGH AT MID LVLS OVER THE W STATES PUSHING THE MOISTURE FARTHER WEST... BUT THIS GUIDANCE HAS BEEN DOING THIS MOST OF THE SUMMER AND IT HAS NOT HAPPENED..LIKEWISE WILL KEEP CHANCE OF STORMS IN EXTD PDS. HODANISH .PUB...FLASH FLOOD WATCH ZNS 060-062-065>068-070>072-074-075 UNTIL 2 AM MDT SAT.
In the hours before
Special weather statement, Jul 30, 2:55 PM MDT, 3 hours 11 minutes before
COZ060-062-065>068-070>072-074-075-302230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 255 PM MDT FRI JUL 30 1999 A FLASH FLOOD WATCH IS IN EFFECT FOR THE PIKES PEAK REGION...SANGRE DE CRISTO MOUNTAINS...LA GARITA MOUNTAINS AND THE NORTHERN SAN LUIS VALLEY UNTIL 2 AM MDT. SLOW MOVING THUNDERSTORMS WILL DEVELOP OVER THE WATCH AREA LATE TODAY AND TONIGHT THAT WILL PRODUCE VERY HEAVY RAIN. AS THESE STORMS MOVE REPEATEDLY OVER THE SAME AREAS THE THREAT OF FLASH FLOODING WILL INCREASE. NARROW CANYONS AND AREAS NEAR SMALL CREEKS AND STREAM ARE AREAS THAT ARE PRONE TO FLASH FLOODING. THESE AREAS SHOULD BE MONITORED...OR AVOIDED TONIGHT. NATIONAL WEATHER SERVICE SATELLITE AND RADAR IMAGERY SUGGEST THAT NORTHERN SAGUACHE COUNTY...SOUTHERN CHAFFEE COUNTY AND WESTERN FREMONT COUNTY WILL BE UNDER THE THREAT OF HEAVY RAIN THIS AFTERNOON. THAT THREAT WILL SPREAD INTO THE PIKES PEAK REGION... ESPECIALLY TELLER AND WESTERN EL PASOt COUNTIES AFTER 5 PM MDT. THE THREAT OF LOCALLY HEAVY RAIN WILL REMAIN OVER MUCH OF THE WATCH AREA UNTIL 200 AM MDT. FORTUNE
Special weather statement, Jul 30, 6:00 PM MDT, 6 minutes before
COZ067-310015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 600 PM MDT FRI JUL 30 1999 ...THE URBAN AND SMALL STREAM FLOOD ADVISORY ENDED FOR TELLER COUNTY... THE STORMS PRODUCING HEAVY RAIN OVER TELLER COUNTY HAVE MOVED EAST OF THE REGION. THEREFORE THE URBAN AND SMALL STREAM FLOOD ADVISORY FOR TELLER COUNTY HAS BEEN ALLOWED TO EXPIRE. HOWEVER...A FLASH FLOOD WATCH REMAINS IN AFFECT FOR THE AREA THROUGH 200 AM. STAY TUNED FOR THE LATEST STATEMENTS AND POSSIBLE WARNINGS. KT
Special weather statement, Jul 30, 6:00 PM MDT, 6 minutes before
COZ067-310015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 600 PM MDT FRI JUL 30 1999 ...THE URBAN AND SMALL STREAM FLOOD ADVISORY ENDED FOR TELLER COUNTY... THE STORMS PRODUCING HEAVY RAIN OVER TELLER COUNTY HAVE MOVED EAST OF THE REGION. THEREFORE THE URBAN AND SMALL STREAM FLOOD ADVISORY FOR TELLER COUNTY HAS BEEN ALLOWED TO EXPIRE. HOWEVER...A FLASH FLOOD WATCH REMAINS IN AFFECT FOR THE AREA THROUGH 200 AM. STAY TUNED FOR THE LATEST STATEMENTS AND POSSIBLE WARNINGS. KT
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 9:22 PM MDT | Flash Flood Warning | PUB | Custer, Huerfano | 98 min |
| Jul 31, 2:12 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 58 min |
| Jul 31, 3:17 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 63 min |
| Jul 31, 5:08 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.